Alert archive / Nevada / Flash Flood Warnings in 2015
Flash Flood Warning 124, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Oct 5, 2015, 11:17 AM PDT for Clark County, Nevada. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 5, 2015, 11:17 AM PDT (18:17 UTC)
- Expired
- Oct 5, 2015, 2:15 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Clark County, NV
The radar
The Las Vegas radar (KESX), 98 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 5, 1:15 PM PDT | FLASH FLOOD | 11 W Valley Of Fire Stat, NV | NHP REPORTS VALLEY OF FIRE ROAD CLOSED DUE TO FLOODING. PICTURES INDICATE ABOUT A FOOT OF WATER FLOWING OVER THE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 118 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 6.3 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 133 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1556 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
271
WGUS55 KVEF 051817
FFWVEF
NVC003-052115-
/O.NEW.KVEF.FF.W.0124.151005T1817Z-151005T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
1117 AM PDT MON OCT 5 2015
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN CLARK COUNTY IN SOUTHERN NEVADA...
* UNTIL 215 PM PDT
* AT 1115 AM PDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN OVER THE VALLEY OF FIRE ACCESS ROAD FROM INTERSTATE 15
OR THE UPPER CALIFORNIA WASH BASIN. THE STORM IS MOVING NORTH AT
15 MPH. FLASH FLOODING IS OCCURRING OR EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MOAPA TOWN AND VALLEY OF FIRE.
THIS INCLUDES INTERSTATE 15 IN NEVADA BETWEEN MILE MARKERS 63 AND 90.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3667 11458 3641 11446 3629 11488 3647 11495
3662 11492 3672 11491 3674 11477
$$
BP3 follow-up statements
775
WGUS75 KVEF 051856
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1156 AM PDT MON OCT 5 2015
NVC003-052115-
/O.CON.KVEF.FF.W.0124.000000T0000Z-151005T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK NV-
1156 AM PDT MON OCT 5 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 PM PDT FOR
NORTHEASTERN CLARK COUNTY...
AT 1153 AM PDT...SHOWERS AND ISOLATED THUNDERSTORMS HAVE WEAKENED
SOME OVER THE ACCESS ROAD TO THE VALLEY OF FIRE STATE PARK OFF
INTERSTATE 15. DOPPLER RADAR ESTIMATED NEARLY ONE INCH OF RAIN HAD
FALLEN ALONG THE ROAD AND UPSTREAM IN THE UPPER CALIFORNIA WASH.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... MOAPA TOWN
AND VALLEY OF FIRE.
THIS INCLUDES INTERSTATE 15 IN NEVADA BETWEEN MILE MARKERS 63 AND 90.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3667 11458 3641 11446 3629 11488 3647 11495
3662 11492 3672 11491 3674 11477
$$
BP013
WGUS75 KVEF 052004
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
104 PM PDT MON OCT 5 2015
NVC003-052115-
/O.CON.KVEF.FF.W.0124.000000T0000Z-151005T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK NV-
104 PM PDT MON OCT 5 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 PM PDT FOR
NORTHEASTERN CLARK COUNTY...
AT 101 PM PDT...HEAVY RAINFALL ENDED ACROSS THE WARNED
AREA...HOWEVER RADAR SHOWS ADDITIONAL AREAS OF HEAVY RAIN NEAR ECHO
BAY MOVING TOWARD THE VALLEY OF FIRE STATE PARK. FLASH FLOODING IS
OCCURRING OR EXPECTED TO BEGIN SHORTLY ALONG PARTS OF THE VALLEY OF
FIRE HIGHWAY.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MOAPA TOWN AND VALLEY OF FIRE.
THIS INCLUDES INTERSTATE 15 IN NEVADA BETWEEN MILE MARKERS 63 AND 90.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3667 11458 3641 11446 3629 11488 3647 11495
3662 11492 3672 11491 3674 11477
$$
BP914
WGUS75 KVEF 052108
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
208 PM PDT MON OCT 5 2015
NVC003-052117-
/O.EXP.KVEF.FF.W.0124.000000T0000Z-151005T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK NV-
208 PM PDT MON OCT 5 2015
...THE FLASH FLOOD WARNING FOR NORTHEASTERN CLARK COUNTY WILL EXPIRE
AT 215 PM PDT...
FLOOD WATERS HAVE STARTED TO RECEDE...AND ARE NO LONGER EXPECTED TO
POSE A THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD
CLOSURES.
LAT...LON 3667 11458 3641 11446 3629 11488 3647 11495
3662 11492 3672 11491 3674 11477
$$
BPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Oct 5, 10:09 AM PDT, 1 hour 8 minutes earlier.
Area forecast discussion, Oct 5, 10:09 AM PDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1009 AM PDT MON OCT 5 2015 .SYNOPSIS...A STRONG AND COOL EARLY SEASON STORM SYSTEM WILL BRING WIDESPREAD SHOWERS AND THUNDERSTORMS TO THE REGION THROUGH TUESDAY AS WELL AS ACCUMULATING HIGH MOUNTAIN SNOWFALL. SOME OF THE STORMS COULD PRODUCE SMALL HAIL AND HEAVY RAIN. AS THE STORM SYSTEM DEPARTS TO THE EAST ON TUESDAY...LINGERING SHOWERS WILL SLOWLY DIMINISH WITH DRY WEATHER RETURNING FOR THE SECOND HALF OF THE WEEK. COOL TEMPERATURES EARLY IN THE WEEK...BUT WITH HIGH PRESSURE BUILDING IN DURING THE WEEK TEMPERATURES WILL CLIMB TO ABOVE NORMAL READINGS DURING THE SECOND HALF OF THE WORK WEEK. && .UPDATE...THE LATEST RADAR SHOWED THE MAIN AREA OF FOCUS EXTENDED FROM LAKE MEAD SOUTH ALONG THE COLORADO RIVER VALLEY TOWARD LAKE HAVASU WHERE SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS WERE HEADING NORTH. EMBEDDED STRONGER ACTIVITY WAS PRODUCING HAIL UP TO DIME SIZE AS WELL AS DOWNPOURS THAT TRIGGERED MINOR STREET FLOODING IN LAKE HAVASU CITY. TRAINING OF STORMS IN THIS AREA COULD ALSO LEAD TO NEW AREAS OF MINOR FLOODING. THE FLOOD THREAT TODAY WILL MAINLY BE LIMITED TO MORE ADVISORY TYPE FLOODING AS FAR AS THE AMOUNT OF WATER SO WE WILL NOT ISSUES A FLASH FLOOD WATCH AT THIS TIME. THAT SAID, ANY STORMS THAT FORM IN SENSITIVE TERRAIN AREAS OR DUMP VERY HEAVY RAINFALL WITH RATES EXCEEDING AN INCH PER HOUR WILL BE CAPABLE OF PRODUCING TRUE FLASH FLOODING CONDITIONS. THE SEVERE THREAT STILL IS OUT THERE FOR THIS AFTERNOON AND EVENING WITH STORMS WITH GOOD UNIDIRECTIONAL SHEAR NOTED IN THE OBSERVED SOUNDING FROM VEGAS THIS MORNING AS WELL AS FORECAST SOUNDINGS. WE ARE STARTING TO SEE SOME CLEARING IN SOUTHEAST MOHAVE COUNTY WHICH IS THE AREA MOST AT RISK FOR SEVERE STORMS TODAY PER SPC. GUSTY WINDS AND/OR LARGE HAIL WILL BE THE MAIN THREATS. SNOW LEVELS HAVE RISEN BACK ABOVE 9500 FEET AND WILL REMAIN THERE MUCH OF THE DAY UNLESS WE GET ANY HEAVIER BURSTS OF ACTIVITY. ALL THE OPERATIONAL MODELS CRANK UP SHOWER ACTIVITY THIS AFTERNOON ACROSS INYO AND ESMERALDA COUNTY AND MOVE ACTIVITY WEST WHICH WILL HELP TO UPSLOPE AND THUS MAY RESULT IN MORE EFFICIENT PRECIPITATION RATES. THIS MAY HELP TO LOCALLY LOWER SNOW LEVELS. THE WINTER WEATHER ADVISORIES WILL BE LEFT AS IS FOR NOW AS SNOW LEVELS WILL DROP TONIGHT OVER SOUTHERN NEVADA AS THE CENTER OF THE COLD LOW PASSES BY TO THE SOUTH. AT THIS TIME NO CHANGES WILL BE MADE TO THE GRIDS AS THE GENERAL TRENDS IN THE FORECAST LOOK ON TRACK. && .SHORT TERM...THROUGH WEDNESDAY NIGHT. THE LOW WILL PROGRESS SLOWLY EAST TODAY SO THE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REMAIN THROUGH MUCH OF THE DAY AND EVENING. MOST LOCATIONS WILL LIKELY SEE BETWEEN A QUARTER AND HALF AN INCH OF RAIN WITH SOME LOCALIZED AREAS RECEIVING BETWEEN A HALF AND THREE QUARTERS OF AN INCH. A FEW INCHES OF SNOW WAS REPORTED IN THE SIERRA WITH UPWARDS OF 4 INCHES AROUND THE 9K FOOT LEVEL. SOME LIGHT ACCUMULATIONS WERE ALSO NOTED IN THE SPRING MOUNTAINS AT THE HIGHEST ELEVATIONS. AS THE LOW MOVES CLOSER TO SOUTHERN NEVADA SNOW LEVELS ARE EXPECTED TO DROP AND LOCATIONS ABOVE 8500 FEET COULD SEE A FEW INCHES OF SNOW BY THIS AFTERNOON. WILL KEEP THE CURRENT WINTER WEATHER ADVISORY IN PLACE. THE LOW CENTER IS FORECAST TO TRACK DIRECTLY OVER SOUTHERN NEVADA OVERNIGHT TONIGHT AND THEN NEARLY STALL THROUGH TUESDAY AFTERNOON. THIS WILL KEEP AT LEAST SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS GOING THROUGH TUESDAY WITH MOST OF THE SHOWER ACTIVITY CONFINED TO THE EASTERN HALF OF THE FORECAST AREA. THE LOW IS EXPECTED TO FINALLY EJECT EAST TUESDAY NIGHT WITH JUST SOME ISOLATED SHOWERS TUESDAY NIGHT...BUT DRY CONDITIONS AND WARMER TEMPERATURES BY WEDNESDAY. .LONG TERM...THURSDAY THROUGH SUNDAY. NO SIGNIFICANT CHANGES TO THE LONG TERM FORECAST THIS MORNING. THE UPPER LEVEL LOW THAT WILL KEEP THE SHORT TERM PERIOD ACTIVE WILL BE PUSHING SOUTHEAST THROUGH SOUTHERN AZ WEDNESDAY BEFORE STALLING OVER SOUTHERN NM/AZ BORDER THURSDAY MORNING AND DRIFTING SOUTH. THIS WILL ALLOW HIGH PRESSURE TO NOSE INTO THE REGION...BRINGING DRIER... WARMER...AND CALMER CONDITIONS TO THE REGION. HIGH PRESSURE IS EXPECTED TO DOMINATE WELL INTO THE WEEKEND WITH TEMPERATURES RISING BACK ABOVE NORMAL (BACK INTO THE LOW-MID 90'S FOR LAS VEGAS). MODELS CONTINUE TO INDICATE THAT THE SAME UPPER LEVEL LOW WILL RETROGRADE WEST ACROSS NORTHERN MEXICO AND OVER THE PACIFIC SOUTH OF SAN DIEGO OVER THE WEEKEND. RUN-TO-RUN AGREEMENT ON JUST WHERE THE LOW ENDS UP IS VERY POOR AS EXPECTED FOR THIS TYPE OF FEATURE...BUT IT'S CERTAINLY A POSSIBILITY THAT IT COULD IMPACT THE REGION (AGAIN) SOMETIME NEXT WEEK. && UPDATED AVIATION SECTION 950 AM PDT MON OCT 5 2015 AVIATION...FOR MCCARRAN...A STRONG LOW PRESSURE CIRCULATION OVER SOUTHERN CALIFORNIA WILL SLOWLY MOVE TOWARD THE COLORADO RIVER VALLEY THROUGH TONIGHT. THIS WILL PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS MOVING FROM SOUTHEAST TO NORTHWEST AT 25-30 MPH WHICH WILL IMPACT THE KLAS TERMINAL AREA AS WELL AS THE PEACH SPRINGS...MORMON MESA AND BEATTY CORRIDORS. VSBYS MAY LOWER TO UNDER 6SM AT TIMES. LOCAL MOUNTAIN OBSCURATIONS ARE LIKELY. WINDS WILL FAVOR A NORTHEAST DIRECTION AROUND 6-7 KTS THIS MORNING AND THEN BECOME MORE SOUTHEASTERLY DURING THE AFTERNOON WITH SPEEDS AROUND 7- 9KTS. ACTIVITY WILL BECOME MORE SHOWERY IN NATURE BY LATER IN THE AFTERNOON INTO THIS EVENING WITH SHRA REMAINING AROUND THROUGH TUESDAY AFTERNOON. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...A STRONG LOW PRESSURE CIRCULATION OVER SOUTHERN CALIFORNIA WILL SLOWLY MOVE TOWARD THE COLORADO RIVER VALLEY THROUGH TONIGHT. SCATTERED TO NUMEROUS SHRA/TSRA EXPECTED THIS OVER MOST AREAS WITH RAIN BECOMING MORE WIDESPREAD AFTER 12Z AND CONTINUING THROUGH MID AFTERNOON. CIGS MAY DROP AS LOW AS 3K-6K FEET AND VSBY MAY DROP TO MVFR OR LOWER IN ANY STEADIER OR HEAVIER RAIN AND NEAR TSRA. MOUNTAIN OBSCURATIONS ARE EXPECTED. PRECIPITATION SHOULD BECOME MORE SHOWERY IN NATURE BY MONDAY EVENING. && .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && UPDATE...STACHELSKI SHORT TERM...GORELOW LONG TERM...WOLCOTT AVIATION...ADAIR FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
In the hours before
Local storm report, Oct 5, 7:42 AM PDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
742 AM PDT MON OCT 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM SNOW 1 WNW ASPENDELL 37.24N 118.60W
10/04/2015 M1.0 INCH INYO CA TRAINED SPOTTER
A SPOTTER MEASURED AN INCH OF SNOW BETWEEN 215 PM AND 4
PM AT 8500 FEET IN ASPENDELL. PRECIPITATION THEN CHANGED
BACK TO LIGHT RAIN.
1100 PM SNOW LAKE SABRINA 37.22N 118.62W
10/04/2015 M5.0 INCH INYO CA PUBLIC
LAKE SABRINA BOAT RAMP MEASURED 5 INCHES OF SNOW FROM
AROUND NOON TO 11 PM ON 10/4 AT AN ELEVATION OF 9139
FEET.
0721 AM SNOW 3 W LONE PINE 36.59N 118.12W
10/05/2015 U0.0 INCH INYO CA LAW ENFORCEMENT
A VEHICLE WAS STUCK IN THE SNOW AT HORSESHOE MEADOWS ROAD
NEAR WHITNEY PORTAL ROAD.
&&
STACHELSKILocal storm report, Oct 5, 9:42 AM PDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
942 AM PDT MON OCT 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM FLASH FLOOD 19 SSE ORIENTAL WASH RA 36.98N 117.36W
10/04/2015 INYO CA PARK/FOREST SRVC
SCOTTYS CASTLE ROAD WAS CLOSED DUE TO WATER AND ROCKS ON
THE ROAD.
0933 AM HAIL S BOULDER CITY 35.98N 114.83W
10/05/2015 E0.50 INCH CLARK NV TRAINED SPOTTER
DIME SIZE HAIL WAS REPORTED IN BOULDER CITY NEAR
WASHINGTON AND UTAH.
&&
STACHELSKIThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 3:56 AM PDT | Severe Thunderstorm Warning | VEF | Nye | 20 min |
| Oct 5, 4:14 AM PDT | Areal Flood Advisory | VEF | Clark | 2 hr |
| Oct 5, 9:44 AM PDT | Areal Flood Advisory | VEF | Clark | 4 hr |
| Oct 5, 10:28 AM PDT | Areal Flood Advisory | VEF | Clark | 4 hr |
| Oct 5, 10:40 AM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Oct 5, 11:36 AM PDT | Areal Flood Advisory | VEF | Clark | 4 hr |
| Oct 5, 12:32 PM PDT | Areal Flood Advisory | VEF | Clark | 118 min |
| Oct 5, 3:40 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Oct 5, 4:02 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Oct 5, 4:14 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 46 min |
Nearby
Flash Flood Warnings in Nevada, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.